MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017P
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Peripheral Edema (4578); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Hyperkalemia (4824)
Date of Event 10/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, a patient with type ii diabetes, hypertension, peripheral vascular disease, and left below knee and right forearm amputations due to diabetic wound infections, with multiple issues with vascular access in the past, multiple staphylococcus aureus infections and colonization had been on long-term dalbavancin since mid-february and required multiple courses of vancomycin on top of this in order to control infection of arteriovenous (av) grafts.Recent explantation of infected av graft in right upper arm (mid (b)(6)); dalbavancin stopped after this.On the (b)(6), the 33 cm (centimeters) line was problematic with poor flows.The reason was that the line displaced at that time, although not noticed at the time.They requested a line exchange.On the (b)(6) 2024, the line cuff was noted to be migrated out of the exit site of the tunneled line, although it appeared to be healing onto the outside of the exit site.It was seen by the vascular nurse who awaited to get further advice from medical staff.Both lumens flow checked, and the arterial lumen was slightly sticky.Bloods sent as urgent and line locked with heparin.The hospital was alerted by nursing staff that the patient's td (temporary dialysis) line cuff was out.The k (potassium) was 6.4, crp (c-reactive protein) was 34, and wcc (white blood cell count) was 10 (static).Normally dialysis was tts (tuesday, thursday, and saturday).O/e (on examination), patient was alerted and oriented and denied any increased sob (shortness of breath), no chest pain, no palpitations.There were bibasal crackles on auscultations.Hs (heart sound) was 1+2+0.There was peripheral edema to the thighs.They had a discussion with an ir (interventional radiologist).They would reinsert td line morning on (b)(6) 2024.The plan, as discussed with the doctors, was that patient for hd (hemodialysis) on the (b)(6) 2024 if the line was working, with vancomycin covering 1.5 grams during dialysis, and for td line insertion on the (b)(6) 2024.Post dialysis on the (b)(6) 2024, the patient had 2.5 hours of hd, lines reversed, and iv (intravenous) vancomycin administered.On the (b)(6) 2024, the patient had a usual 300-minute dialysis session through the displaced line.A total of 210 days the catheter in situ.The line used for dialysis was secured with dressings, a replacement slot booked, and an antibiotic cover with vancomycin given.The target weight was 130 kg (kilograms).The line site was cleaned with chloraprep, and the lumens were cleaned with 70% alcohol and chlorhexidine wipes as per standard protocol.The line was flushed and able to be used for dialysis.Nothing unusual noted before cuff noted to be out.No tego or adapters used.The line was explanted and replaced on (b)(6) 2024 with a 28 cm line with different product id (identifier) and lot.The reporter just learned about the circumstances of this line exchange as the patient was being transported to theatre, and interventional radiology was unable to photograph the cuff while it was still in place.There was no blood loss or transfusion required.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, a patient with type ii diabetes, hypertension, peripheral vascular disease, and left below knee and right forearm amputations due to diabetic wound infections.With multiple issues with vascular access in the past, multiple staphylococcus aureus infections and colonization.The patient had been on long-term dalbavancin since mid on (b)(6) and required multiple courses of vancomycin on top of this in order to control infection of arteriovenous (av) grafts.Recent explantation of infected av graft in right upper arm (mid on (b)(6); dalbavancin stopped after this.On (b)(6), the 33 cm (centimeters) line was problematic with poor flows.The reason was that the line displaced at that time, although not noticed at the time.They requested a line exchange.On (b)(6) 2024, the line cuff was noted to be migrated out of the exit site of the tunneled line, although it appeared to be healing onto the outside of the exit site.It was seen by the vascular nurse, who awaited to get further advice from medical staff.Both lumens flow checked, and the arterial lumen was slightly sticky.Bloods sent as urgent and line locked with heparin.The hospital was alerted by nursing staff that the patient's td (temporary dialysis) line cuff was out.The k (potassium) was 6.4, crp (c-reactive protein) was 34, and wcc (white blood cell count) was 10 (static).Normally dialysis was tts (tuesday, thursday, and saturday).O/e (on examination), patient was alerted and oriented and denied any increased sob (shortness of breath), no chest pain, no palpitations.There were bibasal crackles on auscultations.Hs (heart sound) was 1+2+0.There was peripheral edema to the thighs.They had a discussion with an ir (interventional radiologist).They would reinsert td line morning on (b)(6) 2024.The plan, as discussed with the doctors, was that patient for hd (hemodialysis) on (b)(6) 2024 if the line was working, with vancomycin covering 1.5 grams during dialysis, and for td line insertion on t(b)(6) 2024.Post dialysis on (b)(6) 2024, the patient had 2.5 hours of hd, lines reversed, and iv (intravenous) vancomycin administered.On (b)(6) 2024, the patient had a usual 300-minute dialysis session through the displaced line.A total of 210 days the catheter in situ.The line used for dialysis was secured with dressings, a replacement slot booked, and an antibiotic cover with vancomycin given.The target weight was 130 kg (kilograms).The line site was cleaned with chloraprep, and the lumens were cleaned with 70% alcohol and chl orhexidine wipes as per standard protocol.The line was flushed and able to be used for dialysis.Nothing unusual noted before cuff noted to be out.No tego or adapters used.The line was explanted and replaced on (b)(6) 2024 with a 28 cm line with different product id (identifier) and lot.The reporter just learned about the circumstances of this line exchange as the patient was being transported to theatre, and interventional radiology was unable to photograph the cuff while it was still in place.There was no blood loss or transfusion required.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20669243
Report Number1282497-2024-00525
Device Sequence Number12819969
Product Code MSD
UDI-Device Identifier10884521158009
UDI-Public10884521158009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model Number8888145017P
Device Catalogue Number8888145017P
Device Lot Number1916500121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2024
Supplement Date Received by Manufacturer11/12/2024
11/15/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/14/2024
11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight140 KG